I have been halving my 15 mg for a week and feel low, angry, irritable I was so poorly when I started on this med that I can't say what I was taking it for. I can't tolerate my partner not anyone I feel terrible but cos of recent weight gain 28 lb and no motivation no energy unable to start a task job and see it through. I can't work either can't enjoy pleasures as well. Will these horrible feelings go away. Pls advise me. Thank you
One of the side effects of coming off the tablets is that you can get symptoms of depression, which is why it needs to be done in very small increments.
If you need anti depressants, there are lots of different types, & often it is a case of finding which one works for you.
I'd tell your Doctor what you've tried yourself, so that he/she knows what has already not worked, & will be able to consider what you have tried when he/she makes the call on how gradually to bring you off them.
There are also natural alternatives that you could discuss with your Doctor, such as St John's Wort.
It is rarely a successful thing to take over for the Dr and make decisions based on knowledge that is beyond us, yet well within the knowledge base of a Dr, in this case the Dr who prescribed this in the first place (and the diagnosis that went along with it). Unwise, and what you are experiencing now is why. Get back with your Dr so you can get on track with treatment that works for you, this is not a healthy state of mind to be in nor are the actions good for your future medical treatment.
None of us should be messing with our meds without the approval of our Dr. I've done it and was totally out of control.
If I'm understanding correctly, you've been on the med for 7 years and now are decreasing it on your own. Abilify is a med that needs to be gradually decreased, you cannot just decrease it in half's. I have been weaned off it by my Dr. very slowly, to try to avoid withdrawal.
Yes, you definitely are having withdrawals from this med, some of what you are experiencing now.
You see your Dr. this month, let him wean you off it.
And not knowing for all those years why you were on it, Is beyond me. Ask your Dr. when he's putting you on a med, why so and ask him to explain why. If you want to learn more about the med (which I do) google it, valuable information to be found. You need to educate yourself on the illness and treatment(s)
Just FYI it is a antipsychotic as well as works as a mood stabilizer.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Aug 2011 • 7 answers
Posted 18 Jan 2012 • 2 answers
Posted 23 Sep 2012 • 6 answers
Posted 13 Feb 2013 • 2 answers
Posted 6 Feb 2016 • 4 answers